... then low and high and low. I had a goiter about the size of a nerf football in my neck. I feel so much better now. I still like to sleep tho lol. My problem is the only time I feel better is when I am not taking my thyroid med they prescribed. I feel more energy and normal and SKINNIER. I go to the gym on almost a daily basis except when I had a hard night at work. (I work in production so I work my butt off most nights). If I take my meds I start gaining weight and feel like doing nothing. If I don't I start becoming normal and have energy. Is this normal??? My sister yells at me for it but my biggest fear is not losing the weight I gained and the gaining the weight on the meds
Hello. Good to talk with you. Your sister is correct. People that do not take their thyroid meds die. Plain and simple. So it is time to adjust your priorities. Skinny or no you? That is your choice? Understanding this condition will help. Actually, if you adjust to the thyroid medication, which takes at least six weeks, and you start getting TSH readings between .2 and 3.0, you will feel fine. Medication is adjusted to the level that makes you feel good, so a good relationship with your doctor is important.
What you are seeing is a temporary change and it will soon turn around to major fatigue. Because this medication takes a long time to adjust, results and changes take a long time to happen. I encourage you to do as your physician says. Take the medication, your daily calcium supplement with vitamin D is essential, and over time you will see that weight is not really the issue. When your hormones are steady, you will have no problem losing weight as long as you are careful with your diet. Be sure you take into account that your metabolism will be the normal you and not the hyper you so you need less food as you are burning fewer calories.
Take the med half an hour before you eat, first thing in the morning with a full glass of water. After the half hour, you may eat a normal meal, coffee and so forth.
You will be fine. This is a real adjustment and it takes patience to reach your result. My weight has remained stable for the five years I have been taking levothyroxine. I am housebound and get virtually no exercise. Simply adjusted my diet. Hang in there and take good care of yourself. Sisters can be annoying when they are so right. Lol. She is doing it out of love. Be well. Karen
Hi dellisd, my grandmother had the same problem and had her thyroid removed.she takes her medication every day. She however does not have the same side effects. I would defiantly talk to your doctor about your concerns.everybody is different and may experience different reactions from the medication. I do however know it is not good to stop taking your medication. You thyroid controls a lot of thing and you do not have yours anymore. You not taking the medication could cause many problems and even death.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Sep 2018 • 11 answers
Updated 1 Jun 2012 • 2 answers
Updated 21 Nov 2013 • 3 answers
Updated 17 Oct 2013 • 3 answers
Updated 11 Oct 2015 • 1 answer